MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-31M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Shock (2072); Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site id: (b)(6).It was reported that on 11 june 2025, a 31mm epic plus mitral valve was successfully implanted in a patient.Post-procedure, it was noted that the patient developed cardiogenic shock that required the patient be placed on extracorporeal membrane oxygenation (ecmo).After a positive outcome the patient was able to wean off ecmo after 7 days.There were no further incidents noted.No additional information was provided.
 
Additional Manufacturer Narrative
An event of cardiogenic shock and right ventricular dysfunction was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported incident could not be conclusively determined.The reported hospitalization and unexpected medical intervention were results of case specific circumstances as the patient was hospitalized and placed on ecmo and medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect- impact code: 4624 surgical intervention.
 
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 31mm epic plus mitral valve was successfully implanted in a patient.Post-procedure, it was noted that the patient developed cardiogenic shock that required the patient be placed on extracorporeal membrane oxygenation (ecmo).After a positive outcome the patient was able to wean off ecmo after 7 days.The patient presented with right ventricular dysfunction on being weaned from ecmo.That led to re-entry for a few minutes and optimization of drug therapy.Furthermore, in the operating room, the patient required a transfusion of blood products and the administration of abundant procoagulant factors due to a significant coagulation disorder.There was the presence of lymphorrhage at the ecmo cannulation site, and conservative management was chosen.The patient is in good clinical condition and reported discharged on the 19th postoperative day.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22927035
Report Number2135147-2025-04915
Device Sequence Number15743727
Product Code LWR
UDI-Device Identifier05415067033093
UDI-Public(01)05415067033093(17)281006
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-31M
Device Catalogue NumberE200-31M
Device Lot NumberBR00048941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight70 KG